Announcement

Collapse
No announcement yet.

Staph infection

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Staph infection

    I am currently on a clinitron bed due to a stage IV sore on my bottom and my wound care Dr. ordered 500 mg of Keflex 4 times a day for a staph infection.
    Every time I'm on an antibiotic my bowels just turn off like a light switch only producing a large amount of clear mucus. After 3 days, needless to say I'm backed-up. Laxatives don't help and I usually go seven days without pooping. So I ordered Vetericyn and it says it kills staph infections. Would it be wise stop the keflex and just use the spray? I feel fine and the ulcer looks great.

  • #2
    From my experience with Vetericyn it won't penetrate much into tissue, I would take the full course of Keflex. After the course Vetericyn and/or medical honey will help healing and reduce the odds of another infection. Surprised Miralax isn't helpful.

    Comment


    • #3
      Originally posted by smashms
      No do not stop the antibiotics if you do the next time it may come back as MRSA. That's how we get infections that become resistant to antibiotics. I am not even sure I would use the spray without the doctor knowing. As far as bowel issues I would not go 7 days without a BM try some prune juice, and miralax usually gets me going. Are you in the hospital or at home?
      I'm at home. The Dr. told me if I have trouble moving my bowels I can stop the antibiotic after 5 days.

      Originally posted by Craig80 View Post
      From my experience with Vetericyn it won't penetrate much into tissue, I would take the full course of Keflex. After the course Vetericyn and/or medical honey will help healing and reduce the odds of another infection. Surprised Miralax isn't helpful.
      Miralax doesn't help.

      Comment


      • #4
        Usually antibiotics give you diarrhea.
        Have you tried Enemeez instead of suppository or Fleets enema?
        Should only go 2 days without good results.
        CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


        • #5
          Hopefully you can stop the anti-biotic soon & your bowel program will get back to normal. I read about a study finding that there's no difference in outcomes if people take anti-biotics for 5 vs. 7 days so you're safe.
          C4/5 incomplete, 17 years since injury

          "The trick is in what one emphasizes. We either make ourselves miserable, or we make ourselves happy. The amount of work is the same.” - Carlos Castaneda

          "We live not alone but chained to a creature of a different kingdom: our body." - Marcel Proust

          Comment


          • #6
            Originally posted by SCI-Nurse View Post
            Usually antibiotics give you diarrhea.
            Have you tried Enemeez instead of suppository or Fleets enema?
            Should only go 2 days without good results.
            CWO
            I just ordered some free samples yesterday.
            Laxatives are just so harsh on my gut so I try to wait until I finish my Antibiotic and then I start going. My by bowels are starting to move some. I'm eating tons of yogurt so it's starting to pay off.

            Originally posted by KyleP2112 View Post
            Hopefully you can stop the anti-biotic soon & your bowel program will get back to normal. I read about a study finding that there's no difference in outcomes if people take anti-biotics for 5 vs. 7 days so you're safe.
            That's good to know. Can you link to the study?

            Comment


            • #7
              The study was for acute infections. And some studies show 3 days is enough. But there are other factors- Those with chronic recurrent infections might have to take longer and things like prostatitis, epidymitis, cellulitis, hart valve issues etc... and 7 days or longer are used to clear.
              CWO
              Happy Holidays!
              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

              Comment

              Working...
              X